Alert archive / South Dakota / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Sep 22, 2007, 4:33 AM CDT. It took effect at Sep 22, 2007, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2007, 4:33 AM CDT (09:33 UTC)
- In effect from
- Sep 22, 2007, 12:00 PM CDT
- Expired
- Sep 22, 2007, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KABR 220933 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 433 AM CDT SAT SEP 22 2007 ...HOT AND DRY AND WINDY CONDITIONS THIS AFTERNOON WILL SIGNIFICANTLY INCREASE EXPLOSIVE FIRE GROWTH POTENTIAL OVER PORTIONS OF SOUTH CENTRAL SOUTH DAKOTA... .BREEZY TO WINDY SOUTH WINDS WILL DEVELOP TODAY ACROSS CENTRAL SOUTH DAKOTA. WITH THE LATE SUMMER AND EARLY FALL GREEN UP RATHER LIMITED OVER FIRE WEATHER ZONE 267...THE EFFECTS OF CONSIDERABLY WARMER AND DRIER AIR COMBINED WITH THESE STRONG WINDS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH OVER STANLEY...JONES AND LYMAN COUNTIES. SDZ267-221745- /O.NEW.KABR.FW.W.0002.070922T1700Z-070923T0000Z/ LOWER BAD RIVER- 433 AM CDT SAT SEP 22 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT TODAY TO 7 PM CDT THIS EVENING. RELATIVE HUMIDITIES THIS AFTERNOON WILL DROP DOWN TO AROUND 20 PERCENT...WHILE WINDS ARE BREEZY TO WINDY FROM THE SOUTH. TEMPERATURES NOSING UP INTO THE UPPER 80S TO LOWER 90S WILL HELP TO DRY OUT THE FINE FUELS THAT ARE ALREADY EXTREMELY DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ DORN
2 follow-up statements
000 WWUS83 KABR 222032 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 332 PM CDT SAT SEP 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR PARTS OF SOUTH CENTRAL SOUTH DAKOTA FOR VERY LOW RELATIVE HUNIDITY AND GUSTY SOUTH WIND... .GUSTY SOUTH WINDS AND VERY LOW RELATIVE HUMITDITY WILL CONTINUE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. SDZ267-230000- /O.CON.KABR.FW.W.0002.000000T0000Z-070923T0000Z/ LOWER BAD RIVER- 332 PM CDT SAT SEP 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR PARTS OF SOUTH CENTRAL SOUTH DAKOTA FOR VERY LOW RELATIVE HUNIDITY AND GUSTY SOUTH WIND... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. RELATIVE HUMIDITIES LESS THAN 20 PERCENT WITH GUSTY SOUTH WINDS OF 20 TO 30 MPH WILL CONTINUE UNTIL 7 PM CDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ KEEFE
000 WWUS83 KABR 222355 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 655 PM CDT SAT SEP 22 2007 SDZ267-230100- /O.EXP.KABR.FW.W.0002.000000T0000Z-070923T0000Z/ LOWER BAD RIVER- 655 PM CDT SAT SEP 22 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. TEMPERATURES WILL CONTINUE TO SLOWLY FALL THIS EVENING ALLOWING RELATIVE HUMIDITIES TO INCREASE. IN ADDITION...THE STRONG SOUTH WIND WILL SLOWLY DECREASE TO 15 TO 20 MPH OVERNIGHT. THEREFORE...THE RED FLAG WARNING WILL EXPIRE AT 7 PM. $$ JAZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Sep 22, 3:41 AM CDT, 52 minutes earlier.
Area forecast discussion, Sep 22, 3:41 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 341 AM CDT SAT SEP 22 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT FORECAST CHALLENGES INCLUDE RED FLAG WARNING CRITERIA THIS AFTERNOON OVER SOUTH CENTRAL SOUTH DAKOTA...ALONG WITH TEMPS TODAY AND TOMORROW...AND HEAVY RAIN POTENTIAL WITH PRECIPITATION CHANCES SUNDAY AFTERNOON AND NIGHT. PRESENTLY UNDER A CLEAR SKY AND LIGHT WINDS...SURFACE HIGH PRESSURE RESIDES OVER THE FORECAST AREA. THE SURFACE HIGH IS SLOWLY MIGRATING SOUTHEASTWARD INTO THE CENTRAL PLAINS...AND SURFACE WINDS OVER WESTERN AND CENTRAL SOUTH DAKOTA ARE BEGINNING TO RESPOND BY SHIFTING AROUND TO THE SOUTH. WHILE THE SURFACE HIGH DEPARTS THE EASTERN FORECAST ZONES TODAY...RETURN FLOW BEGINS IN EARNEST OVER THE CENTRAL AND NORTHERN HIGH PLAINS. MOISTURE RETURN NOTED IN THE 850HPA AND 700HPA MOISTURE PROGS REALLY STARTS TO GET ITS ACT TOGETHER LATE TONIGHT...IN CONJUNCTION WITH STEEP MID-LEVEL LAPSE RATES AND A DEVELOPING 40 TO 50 KNOT 850HPA LOW LEVEL JET. ALL THIS SUGGESTS THAT THERE MIGHT BE A FEW ELEVATED THUNDERSTORMS POSSIBLE OVER THE WESTERN ZONES LATE SATURDAY NIGHT...SPILLING OVER INTO THE FIRST HALF OF THE SUNDAY DAY PERIOD. POPS ALREADY IN SUNDAY PERIOD...BUT ADDED SOME SLIGHT CHANCE TO LATE SATURDAY NIGHT. BOTH THE 00Z GFS AND NAM MAINTAINED COMPARABLE SOLUTIONS THIS GO AROUND WRT TIMING OF UPPER LEVEL AND SURFACE FEATURES...INCLUDING A SLOW COLD FRONTAL PASSAGE THAT BEGINS IN THE AFTERNOON ON SUNDAY OUT OVER THE WEST RIVER FORECAST ZONES AND STILL IS NOT COMPLETELY THROUGH THE FORECAST AREA AT 12Z ON MONDAY. THUNDERSTORMS ARE LOOKING MORE AND MORE PROBABLE ALONG THE COLD FRONT /INCREASED AREAL COVERAGE OF 60 AND 70 POPS SUNDAY NIGHT/ AS IT MAKES ITS WAY ACROSS THE FORECAST AREA. 0-6KM SHEAR SUPPORTS SUPERCELLULAR THUNDERSTORMS /45 TO 55 KNTS/...AND CIN VALUES APPEAR TO WEAKEN CONSIDERABLY DURING PEAK HEATING HOURS ON SUNDAY AFTERNOON ALONG AND JUST AHEAD OF THE FRONTAL BOUNDARY. BOTH MODELS ARE AGAIN PROGGING PWATS TO CLIMB UP INTO THE 1.5 TO 2.0 INCHES RANGE...WHICH IS A COUPLE OF STANDARD DEVIATIONS ABOVE NORMAL FOR SEPTEMBER. INTRODUCED HEAVY RAIN MENTION INTO THE GRIDS/WORDS FOR SUNDAY AFTERNOON THROUGH THE OVER NIGHT ALONG AND AHEAD OF THE COLD FRONTAL POSITION. TRAINING THUNDERSTORMS ARE NOT OUT OF THE QUESTION GIVEN THE SLOW NATURE OF THIS COLD FRONTAL PASSAGE AND AVERAGE STORM MOTION SUNDAY AFTERNOON/EVENING OF SW AT 30 TO 40 KNOTS. WAA ADVECTION STARTS TODAY AND WILL NOT FIND ITS COMPLETION UNTIL THE COLD FRONT PUSHES THROUGH THE FORECAST AREA. SO...LOOKING AT NEAR TO ABOVE NORMAL TEMPERATURES FOR THE NEXT COUPLE OF DAYS. .LONG TERM...MONDAY THROUGH FRIDAY LINGERING SHOWERS ARE POSSIBLE YET MONDAY ACROSS THE CWA...ESPECIALLY OVER THE EASTERN PORTIONS AS FRONT CONTINUES EXITING TO THE EAST. 00Z GFS INDICATES BEST UPPER DIVERGENCE SHOULD BE OVER THE EASTERN CWA UNDER RIGHT ENTRANCE REGION OF H3 JET. MID LEVEL FLOW PATTERN THEN DE-AMPLIFIES AND BECOMES MORE PROGRESSIVE FOR THE REMAINDER OF THE PERIOD...UNTIL PERHAPS NEXT WEEKEND AS MORE ENERGY DIVES INTO THE WESTERN CONUS. WITHIN THAT PROGRESSIVE FLOW PATTERN...A FRONTAL BOUNDARY PUSHES THROUGH THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. FOR NOW IT APPEARS THAT THERE WILL NOT BE ENOUGH TIME FOR DECENT MOISTURE RETURN AHEAD OF THE FRONT. THEREFORE IT SHOULD COME THOUGH DRY. CONCERNING TEMPERATURES...NOT MUCH CHANGE. DID BUMP UP HIGHS A NOTCH FOR WEDNESDAY IN STRONG WAA PATTERN...AND LOWERED THEM A TOUCH FOR TUESDAY MORNING UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS VIA SFC HIGH SETTLING ACROSS THE REGION. && .AVIATION... LITTLE OR NO CLOUDINESS EXPECTED THROUGH TODAY. THE WINDS WILL INCREASE FROM THE SOUTH/SOUTHEAST OVER WESTERN SOUTH DAKOTA DURING THE MORNING. && .FIRE WEATHER... THE WARM UP TODAY WILL OCCUR OUT OVER SOUTH CENTRAL SOUTH DAKOTA BEFORE THE MOISTURE CAN RETURN ENOUGH TO MAKE A DENT IN THE RELATIVE HUMIDITIES. FACING RH VALUES THIS AFTERNOON IN THE 20 TO 25 PERCENT RANGE WITH WIND SPEEDS INCREASING INTO THE 15 TO 25 MPH RANGE WITH GUSTS TO AT LEAST 30 MPH THIS AFTERNOON ACROSS FIRE WEATHER ZONE 267 /STANLEY...JONES AND LYMAN COUNTIES/. THIS IS CURRENTLY THE ONLY FIRE WEATHER ZONE STILL IDENTIFIED ON THE FUELS STATUS PAGE AS A YES FOR CAPABLE OF EXPLOSIVE FIRE GROWTH/RED FLAG CONDITIONS. AS SUCH...HAVE HOISTED THE RED FLAG WARNING FOR FIRE WEATHER ZONE 267 TODAY FROM 17Z TO 00Z. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...RED FLAG WARNING FROM NOON CDT TODAY TO 7 PM CDT THIS EVENING FOR LOWER BAD RIVER. MN...NONE. && SHORT TERM...DORN LONG TERM...TDK AVIATION...TDK
Hazardous weather outlook, Sep 21, 3:43 PM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 343 PM CDT FRI SEP 21 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-222045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 343 PM CDT FRI SEP 21 2007 /243 PM MDT FRI SEP 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE...MAINLY SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KEEFE
Nearby
Red Flag Warnings in South Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.